MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foreign body in the sheath occurred.The patient had 90% stenosis in the c1 segment of the right internal carotid artery and the patient was under local aneshthesia.Imaging revealed stenosis in the c1 segment of the right internal carotid artery.The 8fmach1 guide catheter was replaced, and a guide wire was inserted to the cavernous sinus segment of the internal carotid artery.The bsc ez filterwire was selected and placed at the distal 2 cm of the lesion.During unpacking, a foreign body was discovered in the delivery sheath of a sterling 4.0mmx30x135cm balloon.Additionally, resistance was encountered when advancing the balloon along the filter wire.The balloon was repositioned, and a 7x40 wallstent was successfully deployed along the filter wire.Follow-up angiography confirmed proper stent placement, and the procedure was completed successfully.The procedure was completed with another of the same device.The patient condition following procedure was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.No foreign material or abnormalities can be seen with the device.Device to device interaction test was performed and a test guidewire was able to pass through without any issues.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found that the guidewire lumen is separated.
 
Event or Problem Description
It was reported that foreign body in the sheath occurred.The patient had 90% stenosis in the c1 segment of the right internal carotid artery and the patient was under local anesthesia.Imaging revealed stenosis in the c1 segment of the right internal carotid artery.The 8fmach1 guide catheter was replaced, and a guide wire was inserted to the cavernous sinus segment of the internal carotid artery.The bsc ez filterwire was selected and placed at the distal 2 cm of the lesion.During unpacking, a foreign body was discovered in the delivery sheath of a sterling 4.0mmx30x135cm balloon.Additionally, resistance was encountered when advancing the balloon along the filter wire.The balloon was repositioned, and a 7x40 wallstent was successfully deployed along the filter wire.Follow-up angiography confirmed proper stent placement, and the procedure was completed successfully.The procedure was completed with another of the same device.The patient condition following procedure was stable.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6128757234
MDR Report Key20921673
Report Number2124215-2024-78446
Device Sequence Number14729357
Product Code DQY
UDI-Device Identifier08714729756972
UDI-Public08714729756972
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0033486786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight65 KG